Hail, Arapahoe
- When
- August 11, 4:30 PM MST
- Where
- Arapahoe County, Aurora Cherry Creek
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.633, -104.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 11, 1:30 PM MST, 3 hours earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON AUG 11 2003 SHORT TERM DISCUSSION...QUITE A BIT OF CONVECTION FIRING OVER THE MOUNTAINS AND HIR FOOTHILLS THIS AFTN. BUT WITH WEAK FLOW ALOFT STORMS HAVE BEEN PULSY WITH LOCAL HEAVY RAIN THE MAIN THREAT. MID LVL FLOW OUT OF THE N SO STORMS WILL MAINLY STAY IN THE MOUNTAINS THRU THIS EVENING. ONLY A SLIM CHANCE FOR A STORM OVER THE URBAN CORRIDOR IF WE GET AN OUTFLOW BOUNDARY TO COME OFF THE HILLS AND STEERING WINDS SHIFT SLIGHLTY NW. FURTHER EAST...AMS TO REMAIN CAPPED. WITH DECENT SE LOW LVL FLOW TNT MAYBE A RETURN OF SOME STRATUS/FOG OVER THE FAR PLAINS LIKE WE HAD THIS MORNING. TUESDAY LOOKS PRETTY SIMILAR WITH MID AND UPPER LEVEL FLOW SHIFTING EVEN MORE TO THE N-NE. AGAIN MUCH OF THE ACTIVITY REMAINS IN THE MOUNTAINS. EVEN FURTHER DRYING FURTHER EAST OF THE UPPER HIGH BEGINS TO SHIFT N-NE ACROSS NRN CO. TEMPS WILL BE SIMILAR TO TODAY WITH READINS IN THE LOW-MID 90S. MAIN ADJUSTMENTS TO ZONES WILL BE TO BUMP POPS UP IN THE MOUNTAINS WITH LITTLE OR NO POPS ACROSS LOWER ELEVATIONS FOR TNT/TUE. ENTREKIN LONG TERM DISCUSSION: THE CLOSED MID-LEVEL HIGH HOOVERING OVER THE CENTRAL ROCKY MTN REGION THE PAST SEVERAL DAYS IS FORECAST TO DEVELOP NEWD ACROSS THE NRN GREAT PLAINS BY MIDDAY...IN RESPONSE TO AN EASTWARD SHIFT AND AMPLIFICATION OF THE DEEP UPSTREAM TROUGH NEAR THE PAC NW COAST. HEIGHTS SLOWLY LOWER AS PWV VALUES STAY AOB 100 PCT OF NORMAL THRU 18Z/THU. STILL STG DIURNAL HEATING AND ENOUGH MID-LEVEL MOIST AROUND TO CONTINUE TO PRODUCE AT LEAST ISOLATED SHWRS AND THUNDERSTORMS WITH THE BEST CHANCE OVER THE MTN AND FOOTHILL ZONES. ATMOSPHERE LOOKS ALMOST TOO CAPPED OVER THE PLAINS FOR ANYTHING MORE THAN A FEW LATE AFTENROON AND EVENING MOSTLY DRY AND GUSTY HIGH BASED STORMS ON WEDNESDAY. UPR HIGH CONTINUES TO MIGRATE EAST ON THURSDAY ALLOWING WHAT APPEARS TO BE A FAIRLY STG TROPICAL WAVE TO PROGATE WESTWARD OFF THE GULF OF MEX AND ACRS THE SRN ROCKIES BY FRIDAY. INCREASING S/SELY LOW-LEVEL FLOW ON THE PLAINS LOOKS TO BRING UP RESPECTABLE DEWPOINTS AS PWV VALUES CONTINUE TO RISE ABV 1.0 INCH FRIDAY THROUGH SUNDAY. MEANWHILE MEDIUM RANGE MODELS SHOW THE PAC NW COAST UPR TROUGH FILLING AND LIFTING NEWRD ACROSS THE NRN ROCKIES WITH A PIECE OF ITS ENERGY PASSING OVR THE STATE ON SATURDAY. A WEAK SFC COLD FRONT ACCOMPANYING THIS MID-LEVEL WAVE COULD PROVIDE ADDITIONAL LIFT AND INSTABILITY FOR THUNDERSTORMS...PARTICULARLY EAST OF THE MTNS. DRIER AIR FLOWS PASSAGE OF THE THIS WAVE AND SO T-STORM/PCPN CHANCES LOOK TO DROP OFF BY EARLY NEXT WEEK. BAKER .DEN...NONE.
COZ030>051-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS EARLY THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. ISOLATED STORMS WILL HOLD OFF UNTIL THE EVENING HOURS OVER THE URBAN CORRIDOR AND ADJACENT PLAINS. NO THUNDERSTORMS ARE EXPECTED OVER THE FAR NORTHEAST PLAINS THROUGH TONIGHT. MORE MOISTURE HAS DEVELOPED OVER THE MOUNTAINS THIS MORNING...AND WILL LEAD TO SLIGHTLY HIGHER COVERAGE OF STORMS THIS AFTERNOON AND EVENING. THE FLOW ALOFT IS QUITE WEAK SO STORMS WILL MOVE VERY LITTLE. THE MAIN THREAT WILL BE LOCALIZED HEAVY RAIN WITH THE SLOW MOVING STORMS. SEVERE WEATHER IS NOT EXPECTED WITH THE WEAK FLOW ALOFT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS SHOULD PRETTY MUCH REMAIN CONFINED TO THE MOUNTAINS AND FRONT RANGE FOOTHILLS TUESDAY AND WEDNESDAY AS MID-LEVELS OF THE ATMOSPHERE OVER THE PLAINS WILL CONTINUE TO BE TOO STABLE TO SUPPORT ANYTHING MORE THAN A FEW HIGH BASED GUSTY THUNDERSTORMS LATE IN THE AFTERNOON AND EVENING. BY THURSDAY...MOISTURE AND THUS THUNDERSTORM ACTIVITY SHOULD BEGIN TO INCREASE IN THE MOUNTAINS AND BY FRIDAY ON THE PLAINS AS THE HIGH PRESSURE RIDGE AFFECTED THE AREA FOR MORE THAN A WEEK MOVES NORTHEAST OVER THE DAKOTAS. THE CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE OUTLOOK AREA THROUGH THE WEEKEND WITH ONLY SUBTLE DAY-TO-DAY CHANGES IN TEMPERATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SWE/MRB
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
437 PM MDT MON AUG 11 2003
...PRELIMINARY STORM REPORT FOR AUGUST 11 2003...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM AURORA CO 0.75 INCH HAIL
08/11/03 ARAPAHOE
JKThe Denver radar (KFTG), 28 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374063.